Apr 26, 2010
So the echocardiogram looked fine, my heart is healthy. Saw three doctors today -my pcp, the cardiologist, and my rheumy- and general consensus seems to be that the meds aren't causing a rapid heart rate; rather there must be some other cause. My pcp and the cardiologist were quite certain that stress was the culprit. My rheumy didn't necessarily rule out plaquenil, but was quite skeptical that Plaquenil could be causing tachycardia. So he suggested just going off the prednisone and starting up 200 mg of Plaquenil again (I've only taken three doses of prednisone, so he said it was ok to just stop it). So I took 200 mg of plaquenil about an hour ago and my heartrate--which was 74bpm at the doctor's-- is up to 110 bpm!? I was crossing my fingers and praying that somehow this time would be different, but of course it wasn't. I'm so happy there's nothing wrong with my heart, but I'm so distraught that the plaquenil is behaving this way. God, what could possibly be wrong with me?! I mean, I know that if this tachy is due to stress, it may take a while to get back to normal, but the plaquenil is most definitely doing something to me. I would absolutely hate to have to stop the plaquenil, as it's supposed to be the safest drug for lupus, and it's worked so well up until now. I'm at a loss for what to do, accept to just suffer and hope it gets better.